Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Bruise, sore lump, fever. Taken penicillin. History of flu and tonsillitis

I had an anti biotic injection (not sure what it was) about 3 weeks ago I had flu symptoms and bad tonsillitis . I had a big bruise and now a really big lump and it s very sore. They put me on a penicillin antibiotic and I still have a fever and am not feeling that well. I figured I didn t have enough antibiotic so they prescribed me more but the lump in my butt is still really big and sore.
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
The sore lump where the antibiotic shot was given is not unusual. These injections are often quite large, which is why they are given in the buttocks. They can leave the area quite sore for a while. I am sorry to hear that your is still hurting you, but it should resolve on its own.

The original symptoms of "Flu" and "Tonsillitis" could be from several different things. However, the one that comes immediately to mind is mononucleosis. Mononucleosis is a viral infection. It causes very sore throat, often with very enlarge tonsils with a thick white coating on them. It can cause swelling in the neck from enlarged lymph nodes that people often refer to as "swollen glands". It can also cause you to have fever, vomiting, diarrhea, and often just feel terrible. Early on the throat and "swollen glands" can be confused with simple strep throat. Treatment for this (penicillin usually, sometimes as a shot in the butt) might be given. However, unlike simple strep throat which usually gets better quickly the symptoms of mono tend to linger longer, sometimes even for a week or two. They may even come and go over several weeks.

You can have a blood test for mononucleosis.

Two additional things to note. First, people with mononucleosis should not take amoxicillin. If this is the "penicillin" you were put on you should ask your doctor about it. It is not dangerous though, and I do not recommend stopping the antibiotic you are on without consulting your physician. The other one is that people with mononucleosis may develop enlargement of their spleen. This can cause a dangerous situation if they were to be injured, such as in contact sports. If this does turn out to be mono this is something you should discuss with your doctor.
Answered: Sun, 25 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor